Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
  Breaking News: FDA Approves Triumeq, New Once-Daily Combination Pill
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Going off meds
Sep 25, 2006

Dear Dr. Pierone. First congrats for your work. I really admire what you guys do and in particular your style of answering questions. I started the meds (Combivir and Kaletra) last Dec. with a baseline of 38 CD4. I switched 2 months ago to Truvada and Reyataz because it seemed to me their side-effects profile was more accettable. I sent undetectable since January. My last labs (end july) reported a CD4 counts of 210. I regained all the weight I had lost and I look very healthy. The problem is I am since last month I am constantly fatigued, so badly that I constantly need to rest, and that doesn't even help. I am seriously thinking of going off drugs, and go on the prednisolone, as in the Ullmer study. I know that study it's not definitive. But I really can't live this way. Or, at least, go on the Kaletra monotherapy. I know that you don't have enough data on my state of health, but I would still like to have your opinion. Many thanks. P.

Response from Dr. Pierone

Hello and thanks for the kind words.

Based on the details that you have provided stopping medications would not be high up on my list of recommendations. The one exception might be a short (2 to 3 week) treatment interruption to see if your fatigue is related to your current regimen. If it clearly is, then I would find an alternative regimen which agrees with you. Kaletra monotherapy might be an option if the nukes are the source of the fatigue (I assume that you tolerated Kaletra well). Prednisolone would not be a good option because it is investigational and your CD4+ lymphocyte count is too low for this approach anyway.

Fatigue can be related to depression, anemia, sleep apnea, medications, thyroid problems, and many other disorders. So a cause needs to be established before a final strategy is settled upon. Let us know what happens and best of luck to you!



Previous
time to change drugs?
Next
I Know The Reply to my plan for an STI.

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement